Indiana, 2016High Wind in Indiana, February 19, 2016
February 19, 2016 · NWS LOT · 2 events in 2 counties and zones
A fast moving low pressure system across the upper Midwest brought a rapid change in pressure, which induced high sustained winds.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A fast moving low pressure system across the upper Midwest brought a rapid change in pressure, which induced high sustained winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Feb 19, 2:10 PM CST, 35 minutes earlier.
Area forecast discussion, Feb 19, 2:10 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
210 PM CST FRI FEB 19 2016
.UPDATE...
HAVE UPGRADED THE NORTHERN HALF OF THE FORECAST AREA TO A HIGH WIND
WARING FOR GUSTS AROUND 60 MPH THIS AFTERNOON. THE 12 UTC RAOBS AT
DVN HAD A VERY IMPRESSIVE 70 KT OF WIND AT ONLY 870 MB. AS
TEMPERATURES WARM THROUGH THE MORNING...AND THE CORRIDOR OF
PRESSURE RISES IN THE WAKE OF THE SURFACE FRONTAL TROUGH MOVE
ACROSS THE AREA...WE WILL LIKELY START TO EFFICIENTLY MIX DOWN
SOME OF THIS VERY STRONG FLOW OFF THE SURFACE AS GUSTS. GIVEN THE
STRENGTH OF THESE WINDS...AND THE LIKELIHOOD THAT MOST GUIDANCE
HAS BEEN UNDER FORECASTING THEIR STRENGTH...WE HAVE UPGRADED TO
HIGH WIND WARNING. WE CURRENTLY HAVE LEFT THE SOUTHERN HALF OF THE
FORECAST AREA OUT OF THE WARNING...MAINLY DUE TO THE FACT THAT THE
BEST PRESSURE RISES WILL OCCUR FARTHER NORTH. HOWEVER...WINDS
ALOFT ARE STILL VERY STRONG IN THE SOUTH AS WELL...SO NEAR WARNING
CRITERIA WIND GUSTS UP TO 60 MPH CANNOT BE RULED OUT IN THIS AREA
AS WELL.
OTHERWISE...STILL EXPECT NEAR RECORD WARMTH TODAY.
KJB
&&
.SHORT TERM...
329 AM CST
THROUGH SUNDAY...
QUITE AN INTERESTING DAY AHEAD METEOROLOGICALLY AS STRONG AND
FAST MOVING CYCLONE PASSES TO OUR NORTH RESULTING IN STRONG TO
POTENTIALLY DAMAGING WINDS AND RECORD OR NEAR RECORD WARMTH.
RECORD AND IN SOME CASES ALL TIME MONTHLY RECORD WARM
TEMPERATURES WERE OBSERVED THURSDAY AFTERNOON IN THE SAME WARM
SECTOR HEADED FOR OUR AREA TODAY. TEMPS THURSDAY AFTERNOON CLIMBED
INTO THE 80S AND EVEN A COUPLE 90 DEGREE READINGS IN KANSAS AND
OKLAHOMA THURSDAY. IN FACT...AT 3 AM THE TEMPERATURES OVER EASTERN
KS...SOUTHEASTERN NEBRASKA AND OVER WESTERN MISSOURI ARE IN THE
MID TO EVEN UPPER 60S WHICH IS 40-45F ABOVE NORMALS LOWS IN MANY
CASES. IT IS THIS AIR MASS THAT WILL COME SCREAMING INTO OUR AREA
ON VERY POWERFUL WINDS TODAY.
LOCALLY TEMPERATURES HAVE ALREADY BEGUN TO CLIMB AND ANTICIPATE
THIS TREND TO CONTINUE WITH SOME AREAS LIKELY REACHING 50F PRIOR
TO SUNRISE. THE TEMPERATURE FORECAST FOR TODAY IS COMPLICATED BY
THE ERRORS IN THE SNOW DEPTH INITIALIZATION IN THE AMERICAN
MODELS...PARTICULARLY THE NAM...WHICH IS RESULTING IN A VERY LARGE
COLD BIAS. THE ECMWF GUIDANCE HAS BEEN CONSISTENT WITH TEMPS AND
BY FAR HAS THE BEST HANDLE ON TEMPS OVERNIGHT...LENDING CONFIDENCE
TO ITS FORECAST OF NEAR RECORD HIGH TEMPS FOR TODAY. THE ECMWF MOS
GUIDANCE HAS HIGH TEMPS OF 63 RFD...65 FOR ORD AND MDW...AND 68 AT
PNT. HAVE BUMPED UP HIGH TEMPS A BIT FURTHER FROM PREVIOUS
FORECAST FOR TODAY GIVEN ANTICIPATED SUNSHINE (NOT THAT ITS A
REQUIREMENT GIVEN MID 60S AT 3AM IN NW MO) AND STRONG WINDS. WEAK
PACIFIC COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND
COULD RESULT IN TEMPS FALLING THIS AFTERNOON OVER MAINLY WESTERN
PORTIONS OF THE CWA...THOUGH PROBABLY ONLY INTO THE 50S WHICH IS
STILL UNSEASONABLY WARM.
OTHER CONCERN TODAY IS WITH THE WINDS. UNFORTUNATELY...THE LIKELY
ERRONEOUS 2M TEMPS FORECAST TODAY BY THE GFS AND IN PARTICULAR
THE NAM LEAD TO GREATER UNCERTAINTY IN WIND FORECAST. THE WIND
FIELDS WITH THIS SYSTEM ARE REALLY...REALLY IMPRESSIVE AND GIVEN
THE FORECASTED VERY WARM TEMPERATURES MIXING WILL BE DEEPER THAN
FORECAST BY THE NAM AND GFS WHICH COULD TAP INTO THE EVEN STRONGER
WINDS ALOFT. IT REALLY IS A PRETTY CLASSIC HIGH WIND SET-UP WITH
LOW AND MID LEVEL JETS PERFECTLY ALIGNED AND MOVING ACROSS
NORTHERN ILLINOIS THIS AFTERNOON WITH THE MARRYING THE WIND
FIELDS. STRONG PRESSURE RISES THIS AFTERNOON WILL FURTHER HELP
THESE GUSTS MAKE IT TO THE SURFACE AND AM CONCERNED THAT WE COULD
REACH HIGH WIND WARNING CRITERIA (40+ MPH SUSTAINED AND/OR GUSTS
58+ MPH) TODAY. CONFIDENCE ISNT HIGH ENOUGH TO PULL THE TRIGGER ON
A HIGH WIND WARNING..SO WILL JUST CONTINUE THE ADVISORY BUT MAX
OUT WIND SPEEDS IN THE ADVISORY TO THE TOP OF CRITERIA AND MENTION
POTENTIAL FOR PERIOD OF STRONGER WINDS.
TODAY'S CYCLONE WILL MOVE AWAY TONIGHT WITH DIMINISHING WINDS.
WHILE COLD FRONT WILL MOVE ACROSS THE AREA TODAY...THE AIR MASS
BEHIND THIS FRONT IS OF PACIFIC ORIGIN AND WHEN TRANSPORTED OVER
THE ROCKIES DOWNSLOPE WARMING DRAMATICALLY WARMS THE AIR MASS AND
TOMORROW SHOULD BE ANOTHER UNSEASONABLY MILD AND SOMEWHAT BREEZY
DAY...BUT NOT AS WARM OR WINDY AS TODAY.
IZZI
&&
.LONG TERM...
329 AM CST
SUNDAY NIGHT THROUGH FRIDAY...
ANOTHER...SECONDARY COLD FRONT WILL MOVE THROUGH SAT NIGHT AND
BEHIND THIS FRONT AN AIR MASS OF CANADIAN ORIGINS WILL SPILL
SOUTHWARD AND PROVIDE ANOTHER STEP DOWNWARD IN TEMPS SUNDAY.
SOUTHERN STREAM SHORTWAVE...MUCH MORE PRONOUNCED IN THE
ECMWF...COULD SKIRT BY CLOSE ENOUGH TO BRING OUR SOUTHERN CWA A
CHANCE OF SOME SHOWERS SUNDAY NIGHT. OTHERWISE EXPECT DRY
CONDITIONS...EVEN WITH COLD FRONTAL PASSAGES STAGGERED ABOUT EVERY
24-30 HOURS THROUGH THE WEEKEND.
TEMPERATURES NEXT WEEK SHOULD BE MUCH MORE TYPICAL OF LATE
FEBRUARY WITH HIGHS MAINLY IN THE 30S. MEDIUM RANGE MODELS ARE IN
SOMEWHAT DECENT AGREEMENT ON AMPLIFYING A LONG WAVE TROUGH OVER
EASTERN NOAM MID-WEEK...WHICH COULD COOL TEMPS DOWN A BIT BELOW
AVERAGE FOR MID-LATE WEEK. OPERATIONAL GFS/ECMWF DIFFER ON THE
MAGNITUDE OF THE COLD AIR IN OUR AREA...BUT AT THIS DISTANCE
NEITHER LOOKS ANYWHERE NEAR AS COLD AS OUR PREVIOUS COLD SPELL.
PRECIPITATION CHANCES LOOK LOW THROUGH NEXT WEEK...THOUGH SOME
LIGHT SNOW SHOWERS OR FLURRIES ARE POSSIBLE WITH THE SHORTWAVE
WHICH HELPS AMPLIFY THE EASTERN TROUGH MID-WEEK.
IZZI
&&
.CLIMATE...
NEAR RECORD HIGHS ARE POSSIBLE ACROSS THE AREA ON FRIDAY. THE LAST
TIME A 60 DEGREE TEMPERATURE HAS BEEN REPORTED DURING FEBRUARY AT
OHARE WAS BACK ON FEBRUARY 10TH 2009.
THE RECORD HIGH TEMPERATURES FOR CHICAGO OHARE FOR FRIDAY
FEBRUARY 19TH IS 65 DEGREES...WHICH WAS SET IN 1930.
THE RECORD HIGH TEMPERATURES FOR ROCKFORD FOR FRIDAY FEBRUARY
19TH IS 63 DEGREES...WHICH WAS SET IN 1930.
KJB
&&
.FIRE WEATHER...
355 AM CST
VERY STRONG WINDS WILL RESULT IN A HEIGHTENED FIRE DANGER THIS
AFTERNOON. RED FLAG WARNING CRITERIA IS NOT EXPECTED TO BE
MET...HOWEVER INTENSE WINDS WILL MAKE IT DIFFICULT TO CONTROL ANY
FIRES (WILD OR OTHERWISE) WHICH DO OCCUR. RH VALUES THIS AFTERNOON
ARE ONLY OFFICIALLY FORECAST TO DROP TO AROUND 35 PERCENT SOUTH OF
I-80...AND ABOUT 45 PERCENT NORTH...BUT IT IS POSSIBLE THAT BETTER
MIXING COULD ALLOW DEWPOINTS TO FALL LOWER THAN FORECAST. THE
10-HOUR FUEL STICK MOISTURE VALUES ARENT PARTICULARLY LOW
EITHER AND FAIRLY HIGH NEAR THE WI BORDER...HOWEVER QUICKER DRYING
FUELS COULD BE SUSCEPTIBLE TO FIRES.
IZZI
&&
.AVIATION...
FOR THE 18Z TAFS...
MAIN CONCERN THROUGH SUNSET WILL CONTINUE TO BE ON THE VERY HIGH
SUSTAINED WINDS AND GUSTS. WINDS THIS AFTERNOON ACROSS NORTHERN
IL/NORTHWEST IN AIRFIELDS HAVE BEEN GUSTING BETWEEN 40-50KTS FROM
A 230-250 DIRECTION. VISIBLE IMAGERY CONTINUES TO INDICATE MOSTLY
CLEAR SKIES OVER NORTHERN IL...WITH A THINNING STRATUS DECK OF
CLOUDS AT 3KFT AGL ACROSS FAR NORTHWEST IL TRYING TO SLIDE
SOUTHEAST/EAST. GIVEN HOW WARM THE SURFACE IS AHEAD OF THE
CLOUDS...EXPECT THE CLOUD LAYER TO STEADILY ERODE TO A FEW/SCT
DECK AT 3KFT AGL. MIXING SHOULD BEGIN TO DIMINISH AROUND SUNSET
WITH SUSTAINED WINDS OVERNIGHT FROM THE WEST/SOUTHWEST BETWEEN
14-18KT. AGAIN TONIGHT A CORE OF WINDS AT 2KFT APPROACHING
40-50KTS WILL DEVELOP AND SLIDE OVER TAF SITES...SO HAVE CONTINUED
THE MENTION OF LLWS AFT 8Z.
CLOUDS CONTINUE TO BE MINIMAL OVERNIGHT THROUGH SATURDAY...BUT
MIXING AGAIN SATURDAY WILL INCREASE AND LIKELY PRODUCE GUSTS
BETWEEN 20-24KT BY LATE MORNING THROUGH THE AFTERNOON HOURS.
BEACHLER
&&
.MARINE...
155 PM CST
FOR LATE THIS AFTERNOON THROUGH EARLY EVENING VERY GUSTY WINDS
CONTINUE. STORM FORCE WINDS TO 50KT ALONG THE ILLINOIS AND
NORTHWEST INDIANA NEARSHORE WATERS WILL CONTINUE UNTIL AROUND
SUNSET...WITH THE OPEN WATERS SEEING GALES TO 45KTS PERSIST. THE
STORM FORCE WINDS IN THE NEARSHORE WATERS IS EXPECTED TO DIMINISH
AROUND SUNSET THIS EVENING...HOWEVER GALES WILL CONTINUE THROUGH
LATE TONIGHT WITH A STRONG PRESSURE CHANGE ALONG THE BACK SIDE OF
THE FRONTAL BOUNDARY. THE SOUTHWEST WINDS WILL BE SLOWLY TURNING
WESTERLY AS THE LOW PRESSURE LIFTS NORTHEAST AWAY FROM THE
NORTHERN GREAT LAKES REGION INTO WESTERN QUEBEC. THEN HIGH
PRESSURE WILL BEGIN TO SLIDE SOUTH INTO THE UPPER MIDWEST SATURDAY
NIGHT AND ALLOW WINDS TO TURN NORTH AND INCREASE THE GRADIENT OVER
LAKE MICHIGAN LATE SATURDAY NIGHT INTO SUNDAY MORNING...THEN TURN
NORTHEAST SUNDAY MIDDAY. HIGH PRESSURE THEN SPREADS EAST OVER LAKE
MICHIGAN SUNDAY NIGHT INTO MONDAY WITH MUCH LIGHTER WINDS
EXPECTED...WHICH WILL ALLOW WAVES TO SUBSIDE.
A SERIES OF WEAK LOW PRESSURE SYSTEMS WILL THEN SLIDE OVER THE
WESTERN GREAT LAKES THROUGH WEDNESDAY...BEFORE ANOTHER STRONGER
LOW PRESSURE LIFTS NORTHEAST ACROSS THE WESTERN GREAT LAKES
THURSDAY.
BEACHLER
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...HIGH WIND WARNING...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022
UNTIL 6 PM FRIDAY.
WIND ADVISORY...ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 6 PM FRIDAY.
IN...HIGH WIND WARNING...INZ001-INZ002 UNTIL 6 PM FRIDAY.
WIND ADVISORY...INZ010-INZ011-INZ019 UNTIL 6 PM FRIDAY.
LM...GALE WARNING...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745...6 PM
FRIDAY TO 4 AM SATURDAY.
STORM WARNING...NEARSHORE WATERS UNTIL
6 PM FRIDAY.
GALE WARNING...LMZ777-LMZ779 UNTIL 4 AM SATURDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Feb 19, 4:21 AM CST, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
421 AM CST FRI FEB 19 2016
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
201030-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
421 AM CST FRI FEB 19 2016 /521 AM EST FRI FEB 19 2016/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TODAY AND TONIGHT.
SOUTHWEST TO WEST WINDS WILL GUST OVER 50 MPH AT TIMES TODAY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.
&&
LMZ740>745-201030-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
421 AM CST FRI FEB 19 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
GALES ARE LIKELY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-201030-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
421 AM CST FRI FEB 19 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
GALES ARE LIKELY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
&&
IZZI
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
In the hours before
Local storm report, Feb 19, 1:38 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
138 PM CST FRI FEB 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM NON-TSTM WND GST BOLINGBROOK 41.70N 88.08W
02/19/2016 M62 MPH WILL IL TRAINED SPOTTER
MEASURED ON HOME WEATHER STATION.
&&
RCLocal storm report, Feb 19, 1:51 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
151 PM CST FRI FEB 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM NON-TSTM WND DMG 2 N OTTAWA 41.38N 88.84W
02/19/2016 LA SALLE IL PUBLIC
SMALL HIGH PROFILE TRUCK BLOWN OFF ILLINOIS HIGHWAY 23.
RECEIVED THROUGH SOCIAL MEDIA. TIME ESTIMATED PER
OBSERVED HIGHEST GUSTS IN THAT AREA.
&&
MTFLocal storm report, Feb 19, 1:56 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
156 PM CST FRI FEB 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM NON-TSTM WND DMG 2 WNW CHICAGO 41.89N 87.67W
02/19/2016 COOK IL FIRE DEPT/RESCUE
TWO WALLS OF A BUILDING BEING FABRICATED COLLAPSED DUE TO
THE WIND. ONE CAR WAS CRUSHED. LOCATION 1800 WALNUT NEAR
THE UNITED CENTER. TIME ESTIMATED THROUGH FD AND MEDIA
REPORTS.
&&
RCLocal storm report, Feb 19, 2:07 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
207 PM CST FRI FEB 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM NON-TSTM WND GST ROMEOVILLE 41.65N 88.09W
02/19/2016 M56 MPH WILL IL OFFICIAL NWS OBS
MEASURED ON NWS CHICAGO ANEMOMETER.
&&
RCLocal storm report, Feb 19, 2:08 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
208 PM CST FRI FEB 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM NON-TSTM WND GST 3 SW MIDWAY AIRPORT 41.75N 87.79W
02/19/2016 M60 MPH COOK IL CO-OP OBSERVER
MEASURED BY HOME ANEMOMETER.
&&
RCLocal storm report, Feb 19, 2:13 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
213 PM CST FRI FEB 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM NON-TSTM WND GST ROMEOVILLE 41.65N 88.09W
02/19/2016 M58 MPH WILL IL OFFICIAL NWS OBS
MEASURED ON NWS CHICAGO ANEMOMETER.
&&
RCHigh Wind, Lake
- When
- February 19, 2:45 PM CST to 3:30 PM CST
- Where
- Lake forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 41.472, -87.376 (the zone’s center; the record gives no point)
At the AWOS in Gary, IN at 245 pm CST, winds reached 70 mph. There was also roof damage to a store in Munster at 330 pm CST. Time of damage is approximate.
High Wind, Porter
- When
- February 19, 3:00 PM CST to 6:52 PM CST
- Where
- Porter forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.509, -87.073 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Michigan, February 19 to 20, 2016$31 million · 52 kt wind · 6 events
- Avalanche in Wyoming, February 19, 20161 death · 1 event
- High Wind in Wisconsin, February 19, 2016$555,000 · 55 kt wind · 10 events
- High Wind in Illinois, February 19, 20161 injured · $100,000 · 59 kt wind · 10 events
- Strong Wind in Oregon, February 19, 2016$150,000 · 1 event
- High Wind and Strong Wind in Illinois, February 19, 2016$33,000 · 52 kt wind · 19 events
- High Wind in South Dakota, February 19, 2016$25,000 · 66 kt wind · 24 events
- Strong Wind in Kentucky, February 19, 2016$22,000 · 22 events
- Strong Wind in Ohio, February 19, 2016$31,000 · 3 events
- High Wind in Iowa, February 19, 201653 kt wind · 23 events
- Wildfire in Texas, February 19, 2016$25,000 · 1 event
- High Wind in Iowa, February 19, 201655 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 620540, 620541.